Alert archive / Idaho / Freeze Warnings in 2007

Freeze Warning 1, NWS Spokane, WA

September 24, 2007Benewah County, Latah County, Idaho; Spokane County, Whitman County, Washington

NWS Spokane, WA issued this freeze warning at Sep 24, 2007, 9:57 PM PDT for Benewah County, Latah County, Idaho; Spokane County, Whitman County, Washington. It took effect at Sep 25, 2007, 1:00 AM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 24, 2007, 9:57 PM PDT (04:57 UTC)
In effect from
Sep 25, 2007, 1:00 AM PDT
Expired
Sep 25, 2007, 5:14 AM PDT
In force
4 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Latah County, ID, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 73 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 5.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2007-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2007-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2111 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KOTX 250457
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
957 PM PDT MON SEP 24 2007

IDZ003-WAZ033-251600-
/O.NEW.KOTX.FZ.W.0001.070925T0800Z-070925T1600Z/
IDAHO PALOUSE-WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...MOSCOW...PULLMAN
957 PM PDT MON SEP 24 2007

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY. 

A VERY DRY AIRMASS...COMBINED WITH LIGHT WINDS AND GENERALLY CLEAR
SKIES WILL LEAD TO WIDESPREAD FREEZING TEMPERATURES ACROSS THE
IDAHO AND WASHINGTON PALOUSE. LOW TEMPERATURES TONIGHT WILL DROP
INTO THE UPPER 20S TO LOWER 30S ACROSS MUCH OF THE PALOUSE.

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON. THE GROWING SEASON FOR THIS
AREA IS MAY 14 THROUGH SEPTEMBER 27.

PERSONS ARE URGED TO COVER OR PROTECT ANY OUTDOOR PLANTS OR CROPS
UNTIL TEMPERATURES WARM ABOVE FREEZING LATER TUESDAY MORNING.

$$
1 follow-up statement
000 
WWUS76 KOTX 251214
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
514 AM PDT TUE SEP 25 2007

...FREEZE WARNING IS CANCELLED...


IDZ003-WAZ033-251315-
/O.CAN.KOTX.FZ.W.0001.000000T0000Z-070925T1600Z/
IDAHO PALOUSE-WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...MOSCOW...PULLMAN
514 AM PDT TUE SEP 25 2007

...FREEZE WARNING IS CANCELLED FOR THE WASHINGTON AND IDAHO
PALOUSE...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE FREEZE
WARNING FOR THE WASHINGTON AND IDAHO PALOUSE. A WEAK COLD FRONT
HAS PRODUCED CLOUDS AND LIGHT WINDS IN THE PULLMAN...MOSCOW...
AND COLFAX AREAS EARLY THIS MORNING. THIS FRONT HAS CAUSED JUST
ENOUGH MIXING TO WARM TEMPERATURES INTO THE UPPER 30S TO LOWER 40S
IN MOST AREAS IN THE PALOUSE. FREEZING TEMPERATURES ARE NO LONGER
EXPECTED THIS MORNING.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Sep 24, 2:41 PM PDT, 7 hours 16 minutes earlier.

Area forecast discussion, Sep 24, 2:41 PM PDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
241 PM PDT MON SEP 24 2007

.SYNOPSIS...
A MAINLY DRY PATTERN IS EXPECTED OVER THE INLAND NORTHWEST UNTIL
THURS NIGHT WHEN A FAIRLY STRONG COLD-FRONT BEGINS TO MOVE INTO THE
REGION. IN THE WAKE OF THIS FRONT...SHOWERY...OCASIONALLY WINDY...AND
COOL WEATHER WILL BE COMMON INTO THE WEEKEND.

&&

.DISCUSSION...
TONIGHT THROUGH THURSDAY...A SHORTWAVE RIDGE OVER THE INLAND
NORTHWEST THIS AFTERNOON WILL GAVE WAY TO A WEAK FRONT DROPPING
DOWN FROM BC OVERNIGHT. THIS FEATURE DOES HAVE A MOISTURE TAP OF
JUST OVER AN INCH AND WATER VAPOR SATELLITE SHOWS SOME DARKENING
IN THE OFFSHORE WATERS IN THE WAKE OF THE FRONT. THIS FRONT WILL
SLIDE FROM THE NORTHWEST AND FURTHER WEAKEN OVERNIGHT AS IT
CROSSES THE CASCADES AND MINORING OUT AS IT PASSES ACROSS NE WA
AND THE IDAHO PANHANDLE. THE MODELS SHOW ONLY A SLIGHT INCREASE OF
MOISTURE REACHING THE EAST SIDE OF THE CASCADES. THIS COUPLED WITH
WEAK ISENTROPIC LIFT AT THE 300K SURFACE AND MOISTURE ABOVE 700 MB
SPREADING ALONG THE CANADIAN BORDER...LEADS TO JUST A SMALL CHANCE
OF MEASURABLE RAIN AND THIS WOULD BE RELEGATED TO THE HIGHER
TERRAIN. THE QVECTORS WITH THIS FEATURE REFLECT A DRAMATIC
WEAKENING THROUGH THE NIGHT AND INTO TUESDAY MORNING WITH THE BEST
LIFT RESIDING IN BC. ANTICIPATE AN INCREASE OF MID LEVEL CLOUDS
LATE TONIGHT THROUGH TUESDAY MORNING WITH PARTIAL CLEARING DURING
THE AFTERNOON. BEST CHANCE OF PRECIPITATION WILL BE ACROSS THE
NORTHERN MOUNTAINS THROUGH MID MORNING...AND THEN SHIFTING TO ID
PANHANDLE AS WESTERLY POST FRONTAL FLOW ENHANCES SHOWERS IN THE
UPSLOPE SHOWERS. EVEN THOUGH THE BEST INSTABILITY WILL SHIFT EAST
INTO MONTANA...WILL KEEP SLIGHT CHANCE OF SHOWERS ALONG THE
BITTERROOT CREST INTO EARLY EVENING. BY WEDNESDAY THROUGH
THURSDAY...A FLAT RIDGE WILL RETURN TO THE REGION WITH DRY AND
WARMING CONDITIONS. TEMPERATURES WILL RETURN TO NORMAL VALUES BY
WEDNESDAY...AND PUSH ABOVE NORMAL ON THURSDAY AS THE FLOW ALOFT
BACKS TO THE SOUTHWEST WITH INCREASING MID AND HIGH LEVEL CLOUDS.
/RFOX.

THURS NT THROUGH MON...FOCUS WILL BE ON THURS NIGHTS FROPA AND
FRIDAYS POST-FRONTAL WX. THE VARIOUS GUIDANCE WITH THIS STRONGEST
WAVE OF THE FCST CYCLE IS SHOWING GENERAL CONSISTENCY AS FAR AS
TIMING THIS FAIRLY QUICK-MOVING FEATURE. FROPA THURS NT WILL MEAN
THAT THE MAINLY LIGHT WIDESPREAD STRATIFORM PCPN THREAT LATE THURS
WILL QUICKLY TRANSITION TO A MUCH MORE UNSTABLE SHOWERY THREAT
FRI. THOUGH THE SPEED OF THE STEERING FLOW WAY OUT ON DAY FOUR (FRI)
WONT ALLOW US TO GET TOO SPECIFIC ABOUT FRONTAL PASSAGE TIMING...IT
DOES APPEAR THAT FRI IS STILL THE DAY OF CONCERN AS FAR AS WIND...
SNOW LEVELS...AND THUNDER POTENTIAL IS CONCERNED. POST-FRONTAL DRY
SLOT IS ALREADY NOSING E INTO THE COLUMBIA BASIN FRI MORNING WITH THE
SFC CYCLONE WELL INTO SRN BC AND WRN ALBERTA. THOUGH THE COLUMBIA
BASIN WILL LIKELY SEE SOME SUN FRI MORNING...IT WILL ALSO BE UNDER A
SPEED MAX JUST ABOVE THE SFC OF 30 KT COINCIDENT WITH THE DRY SLOT.
EVEN BY MIDDAY FRI...WINDY WX WILL BE COMMON FOR MOST SITES NEAR THE
CASCADES AND WRN BASIN BEFORE THE PRESSURE GRADIENTS WEAKEN
SIGNIFICANTLY BY FRI AFTERNOON. THAT SAID...WEVE PUT WINDY WX IN THE
FCST...BUT ONLY INCLUDED IT FOR THE MORNING HRS FRIDAY. UPPER TROF
AXIS...VORT MAX AND POOL OF STEEPEST MID-LEVEL LAPSE RATES WILL BE
DIRECTLY OVER ERN WA/ N ID LATE FRI. THIS WILL MEAN A MARGINAL
LOW-END AFTERNOON THUNDER THREAT...BUT MORE IMPORTANTLY WILL KEEP THE
SHOWER THREAT HIGH FOR THE CASCADE CREST AS WELL AS N ID AND NE WA
UNDER THE WEST WLY FLOW. SNOW LEVELS UNDER THIS COLDEST AIR ALOFT
AND INSTABILITY WILL LOWER TO AROUND 5-6.5K FT MSL FRI. BZ

&&

.AVIATION...
THE IFR FOG/STRATUS WILL CONTINUE TO LIFT FROM THE VALLEYS NORTH
OF KGEG-KCOE AND WIDESPREAD VFR CONDITIONS WILL BE FOUND AFTER
19-20Z. CIRRUS WILL INCREASING FROM THE WEST AFTER 22Z AND
LOWERING TO AN AC/MID LEVEL DECK BETWEEN 06-12Z. LIGHT RAIN IS
POSSIBLE IN THE HIGHER ELEVATIONS OF THE NRN CASCADES AND OKANOGAN
HIGHLANDS BY 12-18Z. RFOX.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        42  65  44  68  45  71 /  10  10   0   0   0  10
COEUR DALENE  41  65  45  69  46  72 /  10  10   0   0   0  10
PULLMAN        36  66  39  69  40  73 /   0  10   0   0   0   0
LEWISTON       44  72  48  74  49  79 /   0  10   0   0   0   0
COLVILLE       38  67  38  72  39  73 /  10  10   0   0   0  10
SANDPOINT      37  62  40  67  41  68 /  10  20   0   0   0  10
KELLOGG        38  64  42  67  43  70 /   0  20  10   0  10  10
MOSES LAKE     42  73  44  74  45  77 /  10   0   0   0   0  10
WENATCHEE      48  71  50  74  51  75 /  10   0   0   0   0  10
OMAK           42  66  42  73  43  74 /  10  10   0   0   0  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&

Nearby

Freeze Warnings in Idaho, 2007Freeze Warnings in Washington, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.